MAUDE Adverse Event Report: CAREFUSION, INC PLEURX DRAINAGE KIT 500ML 10/CS-50; APPARATUS, SUCTION, PATIENT CARE

CAREFUSION, INC PLEURX DRAINAGE KIT 500ML 10/CS-50; APPARATUS, SUCTION, PATIENT CARE
Catalog Number 50-7500B
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Initial emdr submission.A follow up emdr will be submitted if additional information becomes available.Device problem code: a050401.Patient problem code: f26.
 
Event or Problem Description
Leaky connection between pleurx catheter valve and bottle access tip.When it started to drain, the connection between the pleurx catheter valve and bottle access tip was leaking.A new bottle was used and the issue was resolved.07-may-2024 - received an email response from complainant for information.Answers added in follow up tab.(b)(6) happened to the same patient on 1 occasion.Where did leakage occurred? from the access tip and the catheter valve.Is this at the access tip and the catheters valve? if it at the access tip did the access tip fully clicked in to the valve? yes, according to the customer.Did the leakage occurred to the drainage line to the bottle? do you mean to say that the leakage was from the line? was there damage noted on the access tip or patient's valve.No.Not at the entry point.Where is the catheter located? chest.What was the impact to the patient? patient was distressed.How was the issue resolved? a new bottle was used.The pleurx drain was accessed with pleurx bottle, which then proceeded to leak.I disconnected the drain and attached another pleurx bottle, and drained without incident 400mls.
 
Additional Manufacturer Narrative
(b)(4) follow-up emdr for device evaluation: three photo samples were provided to our quality team for investigation.Upon visual inspection of the photos, bottle was observed in good conditions with a correct connection of the drainage line and little drops of liquid were observed coming out from the access tip.Based on provided pictures, the reported failure mode leakage was not confirmed.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001527680 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Based on the available information we are not able to identify a root cause at this time.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.
 
Event or Problem Description
Leaky connection between pleurx catheter valve and bottle access tip.When it started to drain, the connection between the pleurx catheter valve and bottle access tip was leaking.A new bottle was used and the issue was resolved.07-may-2024 - received an email response from complainant for information.Answers added in follow up tab.Refer email attached.(b)(6) (b)(4) happened to the same patient on 1 occasion.-where did leakage occurred? from the access tip and the catheter valve - is this at the access tip and the catheters valve? if it at the access tip did the access tip fully clicked in to the valve? yes, according to the customer.- did the leakage occurred to the drainage line to the bottle? do you mean to say that the leakage was from the line? - was there damage noted on the access tip or patient's valve.No.Not at the entry point.- where is the catheter located? chest.- what was the impact to the patient? patient was distressed.- how was the issue resolved? a new bottle was used.- could you please provide a further description of the issue " it appears piece had come off the drain itself and the new cap has nothing to grip to" the catheter valve wing/locking tab seems to be broken.- what piece customer is referring about? is it for disconnected support clip? yes.- was there issue with the catheter valve? broken locking tab? the catheter valve wing/locking tab seems to be broken.- was there issue connecting valve cap to the catheter valve due to broken locking tab? the cap cannot be secured.The customer used a tape to secure the cap.- if yes, please provide lot number and material number associated with pleurx catheter.The customer is still looking for the information.- how was the issue resolved? the customer used a tape to secure the cap.The pleurx drain was accessed with pleurx bottle, which then proceeded to leak.I disconnected the drain and attached another pleurx bottle and drained without incident 400mls.

Brand Name
PLEURX DRAINAGE KIT 500ML 10/CS-50
Common Device Name
APPARATUS, SUCTION, PATIENT CARE
Manufacturer (Section D)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer (Section G)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key19287612
Report Number9680904-2024-00009
Device Sequence Number12597425
Product Code DWM
UDI-Device Identifier10885403090714
UDI-Public(01)10885403090714
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K160450
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/16/2026
Device Catalogue Number50-7500B
Device Lot Number0001527680
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2024
Supplement Date Received by Manufacturer06/03/2024
Initial Report FDA Received Date05/10/2024
Supplement Report FDA Received Date06/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown